Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 221, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 25, 2012, 6:21 PM CDT for Collingsworth County, Wheeler County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2012, 6:21 PM CDT (23:21 UTC)
- Expired
- Sep 25, 2012, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 136 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 6:27 PM CDT | HAIL 1 | 4 N Lutie, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2999 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697 WUUS54 KAMA 252321 SVRAMA TXC087-483-260015- /O.NEW.KAMA.SV.W.0221.120925T2321Z-120926T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 621 PM CDT TUE SEP 25 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS... SOUTHEASTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 715 PM CDT * AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOZIER...OR 10 MILES SOUTHWEST OF SHAMROCK...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SHAMROCK... SAMNORWOOD... LUTIE... DOZIER... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 161 AND 176. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3495 10037 3519 10039 3534 10000 3497 10000 TIME...MOT...LOC 2321Z 259DEG 18KT 3509 10030 $$ JOHNSON
3 follow-up statements
290 WWUS54 KAMA 252339 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 639 PM CDT TUE SEP 25 2012 TXC087-483-260015- /O.CON.KAMA.SV.W.0221.000000T0000Z-120926T0015Z/ WHEELER TX-COLLINGSWORTH TX- 639 PM CDT TUE SEP 25 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN COLLINGSWORTH AND SOUTHEASTERN WHEELER COUNTIES UNTIL 715 PM CDT... AT 637 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. DOPPLER RADAR INDICATES WINDS OF UP TO 60 MPH WILL ALSO BE POSSIBLE. THIS STORM WAS LOCATED 4 MILES NORTH OF LUTIE...OR 10 MILES SOUTH OF SHAMROCK...MOVING EAST AT 20 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... SHAMROCK... LUTIE... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 161 AND 176. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3496 10027 3523 10029 3534 10000 3497 10000 TIME...MOT...LOC 2339Z 259DEG 18KT 3509 10018 $$ JOHNSON
631 WWUS54 KAMA 252352 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 652 PM CDT TUE SEP 25 2012 TXC087-483-260015- /O.CON.KAMA.SV.W.0221.000000T0000Z-120926T0015Z/ WHEELER TX-COLLINGSWORTH TX- 652 PM CDT TUE SEP 25 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN COLLINGSWORTH AND SOUTHEASTERN WHEELER COUNTIES UNTIL 715 PM CDT... AT 649 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF LUTIE...OR 11 MILES SOUTHEAST OF SHAMROCK...MOVING EAST AT 20 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN COLLINGSWORTH AND SOUTHEASTERN WHEELER COUNTIES. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 170 AND 176. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3519 10018 3531 10000 3497 10000 3496 10019 TIME...MOT...LOC 2352Z 259DEG 18KT 3511 10009 $$ JOHNSON
609 WWUS54 KAMA 260011 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 711 PM CDT TUE SEP 25 2012 TXC087-483-260021- /O.EXP.KAMA.SV.W.0221.000000T0000Z-120926T0015Z/ WHEELER TX-COLLINGSWORTH TX- 711 PM CDT TUE SEP 25 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLLINGSWORTH AND SOUTHEASTERN WHEELER COUNTIES WILL EXPIRE AT 715 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3519 10018 3531 10000 3497 10000 3496 10019 TIME...MOT...LOC 0011Z 259DEG 18KT 3513 9998 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:28 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 25, 3:28 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 328 PM CDT TUE SEP 25 2012 .DISCUSSION... THROUGH TONIGHT: MAIN CONCERN IS THUNDERSTORM CHANCES THIS AFTERNOON AND EVENING. A SURFACE COLD FRONT IS STRETCHED FROM SOUTHWEST KANSAS INTO THE FAR NORTHWEST PART OF CIMARRON COUNTY AND INTO SOUTHEAST COLORADO. MEANWHILE...A SURFACE TROUGH EXTENDS FROM NEAR PERRYTON TO CLARENDON. THIS SURFACE TROUGH IS SLOWLY MOVING TO THE EAST AND IS EXPECTED TO SET UP GENERALLY EAST OF A LIPSCOMB TO MCLEAN LINE LATER THIS AFTERNOON. AHEAD OF THIS TROUGH...MIXED LAYER CAPE VALUES ARE EXPECTED TO BE UP TO 1000 J/KG ALONG WITH DEEP LAYER BULK SHEAR VALUES UP TO 30 KT. GIVEN THE COMBINATION OF BUOYANCY AND SHEAR...STRONG STORMS WILL BE LIKELY...BUT A SEVERE STORM OR TWO CANNOT BE COMPLETELY RULED OUT. THE MAIN HAZARDS WITH ANY STORMS WILL BE GUSTY WINDS UP TO 60 MPH AND SMALL HAIL UP TO THE SIZE OF NICKELS. THINK CONVECTION SHOULD MOVE INTO WESTERN OKLAHOMA BY 7 PM...BUT ADDITIONAL CONVECTION MAY FIRE ALONG THE COLD FRONT ACROSS THE NORTHERN HALF OF THE PANHANDLES LATER THIS AFTERNOON AND THIS EVENING. WITH INSTABILITY MUCH WEAKER TO THE NORTH...STORMS SHOULD REMAIN BELOW SEVERE LEVELS. THIS ACTIVITY SHOULD WEAKEN OR DISSIPATE BY MIDNIGHT...BUT WE CANNOT RULE OUT THIS ISOLATED SHOWERS WITH A FEW RUMBLES OF THUNDER...MAINLY NORTH OF A DALHART TO LIPSCOMB LINE THROUGH 4 AM. LOW TEMPERATURES SHOULD BE SLIGHTLY COOLER THAN THE PREVIOUS TWO MORNINGS AS THERE SHOULD BE LESS IN THE WAY OF CLOUD COVER AND LIGHTER WINDS. MID 60S SEEM REASONABLE IN THE SOUTHEAST WITH LOWER 50S IN THE NORTHWEST. WEDNESDAY-THURSDAY NIGHT: THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY AFTERNOON...BUT CAPPING MAY LIMIT THE COVERAGE OF STORMS UNTIL BETTER FORCING ARRIVES WEDNESDAY EVENING AND NIGHT. IF STORMS CAN DEVELOP WEDNESDAY AFTERNOON...THE BEST CHANCES WILL BE EAST OF A GUYMON TO CLAUDE LINE. AHEAD OF THIS LINE...MIXED LAYER CAPE VALUES WILL INCREASE UP TO 2500 J/KG ALONG WITH DEEP LAYER BULK SHEAR VALUES UP TO 45 KT. AS A RESULT...ANY STORMS THAT DO DEVELOP WEDNESDAY AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE AS STORMS SHOULD BE EFFICIENT PRECIPITATION PRODUCERS AS THE ATMOSPHERIC COLUMN MOISTENS CONSIDERABLY. SEVERE THUNDERSTORM CHANCES WILL BE GREATER SLIGHTLY FARTHER WEST ON THURSDAY AFTERNOON AND EVENING...GENERALLY EAST OF A BOISE CITY TO HEREFORD LINE. ONCE AGAIN...DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS. FRIDAY-TUESDAY: DID NOT MAKE TOO MANY CHANGES DURING THIS TIME PERIOD AS MODEL AGREEMENT REMAINS RATHER POOR...ESPECIALLY WITH RESPECT TO THE HANDLING OF HURRICANE MIRIAM. THE ECMWF DISSOLVES MIRIAM OVER THE EASTERN PACIFIC WITH ITS MID- AND UPPER-LEVEL MOISTURE STAYING WELL TO OUR SOUTH AND SCOURING OUT AS IT CROSSES THE HIGHER TERRAIN OF NEW MEXICO. THE GFS...TO A LARGE EXTENT...HANDLES MIRIAM THE SAME WAY...BUT IT SENDS PIECES OF ENERGY/MOISTURE FARTHER NORTH. THE END RESULT IS THAT THE ECMWF SOLUTION WOULD LEND TOWARD A DRIER FORECAST BEYOND SATURDAY EVENING WHILE THE GFS WOULD KEEP PRECIPITATION CHANCES LINGERING INTO NEXT MONDAY. JACKSON && .FIRE WEATHER... && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 59 87 59 77 60 / 10 20 30 40 20 BEAVER OK 62 87 64 76 61 / 20 20 50 40 30 BOISE CITY OK 55 82 56 74 55 / 20 20 40 40 30 BORGER TX 59 87 62 79 63 / 10 20 40 40 30 BOYS RANCH TX 57 88 58 78 59 / 10 20 30 40 20 CANYON TX 59 86 58 78 59 / 10 20 30 40 20 CLARENDON TX 63 87 62 82 63 / 10 20 50 40 30 DALHART TX 53 85 55 75 56 / 20 20 30 40 30 GUYMON OK 58 86 58 76 58 / 20 20 50 40 30 HEREFORD TX 57 87 58 77 57 / 10 20 30 30 20 LIPSCOMB TX 62 88 62 80 62 / 20 20 50 40 30 PAMPA TX 61 85 61 78 61 / 10 20 40 40 30 SHAMROCK TX 64 88 62 83 64 / 20 20 50 40 30 WELLINGTON TX 65 89 65 85 64 / 20 20 50 40 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && EA/JJ
Hazardous weather outlook, Sep 25, 3:02 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 302 PM CDT TUE SEP 25 2012 OKZ001>003-TXZ001>020-261100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 302 PM CDT TUE SEP 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT...ESPECIALLY ACROSS THE NORTHERN AND EASTERN PORTIONS OF THE PANHANDLES. THESE STORMS COULD BE STRONG TO MARGINALLY SEVERE THROUGH 11 PM...WITH SMALL HAIL AND GUSTY WINDS UP TO 60 MPH BEING THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS MOST OF THE PANHANDLES WEDNESDAY AFTERNOON THROUGH SUNDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY AND THURSDAY IN THE EASTERN HALF OF THE PANHANDLES. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING AND DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY AND THURSDAY. JACKSON
In the hours before
Special weather statement, Sep 25, 4:44 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 444 PM CDT TUE SEP 25 2012 TXZ014-019-252215- DONLEY TX-GRAY TX- 444 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAY AND NORTHERN DONLEY COUNTIES UNTIL 515 PM CDT... AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF LAKE MCCLELLAN...OR 16 MILES NORTH OF CLARENDON...MOVING EAST AT 20 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LAKE MCCLELLAN... ALANREED... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 122 AND 137. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3529 10072 3510 10064 3506 10092 3523 10097 TIME...MOT...LOC 2144Z 256DEG 15KT 3517 10083 JOHNSON
Special weather statement, Sep 25, 5:01 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 501 PM CDT TUE SEP 25 2012 TXZ014-019-252230- DONLEY TX-GRAY TX- 501 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES UNTIL 530 PM CDT... AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF ALANREED...OR 18 MILES NORTHEAST OF CLARENDON...MOVING EAST AT 20 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MCLEAN... ALANREED... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 128 AND 146. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3534 10054 3505 10054 3507 10085 3524 10086 TIME...MOT...LOC 2201Z 256DEG 15KT 3517 10073 JOHNSON
Special weather statement, Sep 25, 5:10 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
510 PM CDT TUE SEP 25 2012
OKZ001-TXZ001-252245-
CIMARRON OK-DALLAM TX-
510 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAM AND WESTERN
CIMARRON COUNTIES UNTIL 545 PM CDT...
AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM 7 MILES EAST OF
BLACK MESA PARK TO 9 MILES NORTHEAST OF TEXLINE...AND MOVING EAST AT
30 MPH.
ONLY OCCASIONAL LIGHTNING AND VERY LITTLE RAINFALL ARE EXPECTED WITH
THESE SHOWERS AND THUNDERSTORMS...BUT WIND GUSTS UP TO 50 MPH ARE
POSSIBLE...CREATING BLOWING DUST AND REDUCING VISIBILITIES.
* LOCATIONS IMPACTED INCLUDE...
BOISE CITY... WHEELESS... FELT...
BLACK MESA PARK... US 287...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3699 10230 3635 10260 3638 10305 3650 10305
3651 10304 3651 10301 3664 10301 3700 10285
TIME...MOT...LOC 2206Z 265DEG 25KT 3688 10274 3648 10290
SIMPSONSpecial weather statement, Sep 25, 5:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 527 PM CDT TUE SEP 25 2012 TXZ010-015-252315- HEMPHILL TX-WHEELER TX- 527 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHEELER AND SOUTHERN HEMPHILL COUNTIES UNTIL 615 PM CDT... AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF CANADIAN TO 3 MILES SOUTH OF WHEELER...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... WHEELER... TWITTY... LAKE MARVIN... BRISCOE... ALLISON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3529 10033 3589 10043 3597 10001 3531 10000 TIME...MOT...LOC 2227Z 269DEG 21KT 3580 10028 3540 10026 JOHNSON
Special weather statement, Sep 25, 5:51 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 551 PM CDT TUE SEP 25 2012 OKZ001-002-TXZ001-002-252330- CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK- 551 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERMAN... NORTHEASTERN DALLAM...WESTERN TEXAS AND EASTERN CIMARRON COUNTIES UNTIL 630 PM CDT... AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF KEYES TO 14 MILES SOUTH OF BOISE CITY...AND MOVING EAST AT 30 MPH. ONLY OCCASIONAL LIGHTNING AND VERY LITTLE RAINFALL ARE EXPECTED WITH THESE SHOWERS AND THUNDERSTORMS...BUT WIND GUSTS UP TO 50 MPH ARE POSSIBLE...CREATING BLOWING DUST AND REDUCING VISIBILITIES. * LOCATIONS IMPACTED INCLUDE... KEYES... GRIGGS... STURGIS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3700 10187 3639 10202 3633 10260 3700 10245 TIME...MOT...LOC 2250Z 265DEG 25KT 3684 10235 3654 10243 SIMPSON
Special weather statement, Sep 25, 6:07 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 607 PM CDT TUE SEP 25 2012 TXZ015-020-252345- COLLINGSWORTH TX-WHEELER TX- 607 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLLINGSWORTH AND SOUTHERN WHEELER COUNTIES UNTIL 645 PM CDT... AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF TWITTY TO NEAR DOZIER...AND MOVING EAST AT 30 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... SHAMROCK... TWITTY... SAMNORWOOD... LUTIE... LELA... DOZIER... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 153 AND 176. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3544 10000 3494 10000 3493 10051 3539 10040 TIME...MOT...LOC 2307Z 274DEG 24KT 3529 10029 3506 10032 JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:02 PM CDT | Special Weather Statement | AMA | Gray | 43 min |
| Sep 25, 3:40 PM CDT | Special Weather Statement | AMA | Gray | 50 min |
| Sep 25, 4:25 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Wheeler | 65 min |
| Sep 25, 4:44 PM CDT | Special Weather Statement | AMA | Donley | 31 min |
| Sep 25, 5:01 PM CDT | Special Weather Statement | AMA | Gray | 29 min |
| Sep 25, 5:14 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 61 min |
| Sep 25, 5:27 PM CDT | Special Weather Statement | AMA | Hemphill, Wheeler | 48 min |
| Sep 25, 6:07 PM CDT | Special Weather Statement | AMA | Collingsworth, Wheeler | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.